Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Addicted to Tylenol, forgetfulness, withdrawal symptoms, lower back pain, migraine, blurred vision

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am concerned and maybe a little bit worried right now, I take 19-23 tyleno pm at night to sleep, i have been taking pms every night to sleep since 03. I am 25 years old and I am just wondering how the hell I have not gotten sick at all, my lower back has been killing me for months, when i take the sleeping pills, they dont work, and i cant seem to remember anything that i had though about ten seconds eariler, i also find myself not being able to talk out loud when I take the pills, also from the end of my rib cage to about 2 inches above my belly button, i can not ever seem to be full, i do from time to time, get really dizzy the day after, and if i dont have at least 19 pills at night, i feel as if im withdrawing, and i hurt all over ...i get massive migraines all the time, and my vision is horrible, i get blurred vision most of the time, and i dont know how to put this, but most days its more like i have random lines and funky stuf going thru my eyes that i can see...i am a 25 year old woman, an di am worried
Posted Tue, 22 May 2012 in Drug Abuse
Answered by Dr. Ashish Mittal 19 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     25 year old female
•     Known case of lower back pain
•     Complaints of: addiction of Tylenol PM, forgetfulness and withdrawal symptoms.

Tyleno PM contain acetaminophen (Paracetamol) compound and it has withdrawal like you mentioned on stoppage. Usually its dependence occur when person use it unsupervised by physician excessively.

Paracetamol has several adverse effects on body and most XXXXXXX is liver toxicity. You are having symptoms of both: paracetamol overdose alternate with its withdrawal.

Usually during treatment of paracetamol addiction person need to stop paracetamol gradually and same time other medicine like sedatives and pain killers are given to prevent withdrawal and these medicine gradually tapered and stop over a period of few weeks.

You need to get examined, investigated for liver function and other tests. Your vitals should be monitored. It is better to seek treatment from physician specially de addiction specialist, preferably after getting admitted (considering severity of your condition). So do not shy and seek admission earliest as each day is important.

Till the time you seek consultation follow below measures:
-Take Acetyl cysteine 500mg 2 times a day: it will limit liver damage to some extent
-Multivitamins capsule
-Fruits in diet

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor